Skip to main content Skip to main navigation menu Skip to site footer

Kasus drug reaction with eosinophilia and systemic symptoms (DRESS) dengan komplikasi ensefalopati hepatik

  • Firda Fakhrena ,
  • Ida Ayu Niki Ashrita ,
  • Lina Damayanti ,

Abstract

Background: Drug reaction with eosinophilia and systemic symptoms (DRESS) is a drug-induced hypersensitivity condition characterized by fever, facial edema, lymphadenopathy, morbilliform rash, and associated organ involvement. The condition is potentially life-threatening, with a mortality rate approximately 10%. We report the first case of DRESS in our hospital induced by anti-tuberculosis drugs with a prognosis resulting in death. This case aims to illustrate the spectrum of diseases that can result in death.

Case: A 31-year-old female was diagnosed with glandular tuberculosis (TB) and treated with first-line anti-tuberculosis drugs. After six weeks of treatment, red spots spread to almost the entire body, accompanied by fever and yellowing of the eyes. Physical examination showed fever, icteric sclera, and dermatologic status showed generalized maculopapular erythema in the fascial region, anterior and posterior thoracoabdominal, and upper and lower extremities. Laboratory examinations revealed elevated liver function, total bilirubin, recombinant bilirubin, and eosinophilia. The patient was diagnosed as a "definitive" DRESS according to regiSCAR criteria with a score of 6. The patient was treated with intravenous corticosteroids equivalent to prednisolone 0.8-1 mg/kg body weight (BW)/day. Still, the patient died after three days of treatment due to hepatic encephalopathy (alanine transaminase/ALT increased more than 10 times).

Conclusion: The most frequent cause of death in DRESS is widespread hepatic necrosis, leading to severe hepatic failure with encephalopathy and elevated ALT, as in this patient. It is essential to recognize the clinical manifestations of this reaction to make a timely diagnosis and provide appropriate treatment to avoid further organ damage.

 

Latar belakang: Drug reaction with eosinophilia and systemic symptoms (DRESS) adalah kondisi hipersensitivitas akibat obat yang ditandai dengan demam, edema wajah, limfadenopati, ruam morbiliformis, dan keterlibatan organ terkait. Kondisi ini potensial mengancam jiwa, dengan tingkat kematian sekitar 10%. Kami melaporkan sebuah kasus pertama DRESS di rumah sakit kami yang diinduksi oleh obat antituberkulosis dengan prognosis yang mengakibatkan kematian. Kasus ini bertujuan untuk memberikan gambaran spektrum penyakit yang dapat mengakibatkan kematian.

Kasus: Perempuan, 31 tahun, dengan diagnosis tuberkulosis (TB) kelenjar dan mendapatkan terapi dengan obat antituberkulosis (OAT) lini pertama. Setelah 6 minggu pengobatan, muncul bercak merah menyebar ke hampir seluruh tubuh, disertai dengan demam dan mata menguning. Dari hasil pemeriksaan fisik didapatkan febris, sklera ikterik, status dermatologis didapatkan makulopapular eritema generalisata pada regio fasialis, torakoabdominalis anterior dan posterior, serta ekstremitas atas dan ekstremitas bawah. Pemeriksaan laboratorium didapatkan peningkatan fungsi hati, peningkatan bilirubin total, bilirubin direk, dan eosinofilia. Pasien ini terdiagnosis sebagai “definitif” DRESS sesuai kritera regiSCAR dengan skor 6. Terapi pasien diberikan kortikosteroid intravena setara dengan prednisolon 0,8-1 mg/kg berat badan (BB)/hari namun pasien meninggal dunia setelah 3 hari perawatan yang disebabkan oleh ensefalopati hepatikum (alanine transaminase/ALT meningkat lebih dari 10 kali).

Simpulan: Penyebab kematian paling sering pada DRESS adalah nekrosis hepar yang meluas dan menyebabkan kegagalan hepar berat dengan ensefalopati dan ALT yang meningkat seperti pada pasien ini. Penting untuk mengenali manifestasi klinis dari reaksi ini agar dapat melakukan diagnosis yang tepat waktu dan memberikan perawatan yang sesuai guna menghindari kerusakan organ lebih lanjut.

References

  1. Bahçeci S, Can D. Dress syndrome. Asthma Allergy Immunol. 2020;18(1):1–9. DOI: 10.21911/AAI.444
  2. Calle AM, Aguirre N, Ardila JC, Cardona Villa R. DRESS syndrome: A literature review and treatment algorithm. World Allergy Organ J. 2023;16(3):1–12. DOI: 10.1016/j.waojou.2022.100673
  3. Stirton H, Shear N, Dodiuk-Gad R. Drug Reaction with Eosinophilia and Systemic Symptoms (DReSS)/Drug-Induced Hypersensitivity Syndrome (DiHS)—Readdressing the DReSS. Biomedicines. 2022;10:1–22. DOI: doi.org/10.3390/biomedicines10050999
  4. Hama N, Abe R, Gibson A, Phillips EJ. Drug-Induced Hypersensitivity Syndrome (DIHS)/Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS): Clinical Features and Pathogenesis. J Allergy Clin Immunol Pract. 2022;10(5):1155-1167.e5. DOI: 10.1016/j.jaip.2022.02.004
  5. Ramirez GA, Ripa M, Burastero S, Benanti G, Bagnasco D, Nannipieri S, et al. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): Focus on the Pathophysiological and Diagnostic Role of Viruses. Microorganisms. 2023;11(2):1–33. DOI: 10.3390/microorganisms11020346
  6. Mendes MFL, Fernandes DS, Brandão I. Drug Rash with Eosinophilia and Systemic Symptoms (DRESS Syndrome). Acta Medica Cordoba. 2023;66(1):28–31. DOI: 10.14712/18059694.2023.12
  7. Sasidharanpillai S, Ajithkumar K, Jishna P, Khander A, Anagha K, Binitha M, et al. RegiSCAR DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms) Validation Scoring System and Japanese Consensus Group Criteria for Atypical Drug-Induced Hypersensitivity Syndrome (DiHS): A Comparative Analysis. Indian Dermatol Online J. 2022;13:40–5. DOI: 10.4103/idoj.idoj_196_21
  8. Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: A literature review. Am J Med. 2011;124(7):588–97. DOI: 10.1016/j.amjmed.2011.01.017
  9. Permatasari A, Soegiarto G. Management of drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome in a female Indonesian with pulmonary tuberculosis: A rare case report. Ann Med Surg. 2022;81(2022):1–4. DOI: 10.1016/j.amsu.2022.104512
  10. Jindal R, Chugh R, Chauhan P, Shirazi N, Bisht Y. Histopathological Characterization of Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) and Comparison with Maculopapular Drug Rash (MPDR). Indian Dermatol Online J. 2022;13:32–9. DOI: 10.4103/idoj.idoj_452_21
  11. Lafkih mohammed amine, Mimouni H, Azizi M, Abderrahim EK, Maarad M, Houssam B, et al. A fatal presentation of DRESS syndrome with multiple visceral failure mimicking septic shock. Ann Med Surg. 2022;79(May):1–3. DOI: 10.1016/j.amsu.2022.104110
  12. Miyagawa F, Asada H. Current perspective regarding the immunopathogenesis of drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (Dihs/dress). Int J Mol Sci. 2021;22(4):1–13. DOI: 10.3390/ijms22042147

How to Cite

Fakhrena, F., Ashrita, I. A. N., & Damayanti, L. . (2024). Kasus drug reaction with eosinophilia and systemic symptoms (DRESS) dengan komplikasi ensefalopati hepatik. Intisari Sains Medis, 15(1), 64–67. https://doi.org/10.15562/ism.v15i1.1895

HTML
0

Total
0

Share

Search Panel